Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 166, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 18, 2011, 10:49 PM CDT for Franklin County, Kearney County, Nebraska. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 10:49 PM CDT (03:49 UTC)
- Expired
- Jun 18, 2011, 11:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 11:22 PM CDT | TSTM WND DMG | Campbell, NE | DELAYED REPORT. A LARGE TREE UPROOTED IN PARK AND FELL ON GAZEBO ROOF. ANOTHER TREE IN PARK BROKE OFF. MANY BRANCHES AND LIMBS DOWN SOME WITH DIAMETER UP TO 3 TO 4 INCHES. |
| Jun 18, 11:22 PM CDT | TSTM WND GST 65 | Campbell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 5:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
646
WUUS53 KGID 190349
SVRGID
NEC061-099-190430-
/O.NEW.KGID.SV.W.0166.110619T0349Z-110619T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1049 PM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1130 PM CDT
* AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF MINDEN TO
AXTELL TO 6 MILES SOUTH OF WILCOX...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MINDEN...HILDRETH...HEARTWELL...UPLAND...NORMAN AND CAMPBELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4065 9907 4066 9889 4068 9873 4043 9872
4011 9873 4012 9918 4046 9918
TIME...MOT...LOC 0349Z 283DEG 35KT 4057 9891 4043 9905
4027 9910
WIND...HAIL 60MPH 1.00IN
$$
FAY2 follow-up statements
697
WWUS53 KGID 190401
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1101 PM CDT SAT JUN 18 2011
NEC061-099-190430-
/O.CON.KGID.SV.W.0166.000000T0000Z-110619T0430Z/
FRANKLIN NE-KEARNEY NE-
1101 PM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEARNEY AND
NORTHERN FRANKLIN COUNTIES UNTIL 1130 PM CDT...
AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MINDEN TO HILDRETH TO 7 MILES
SOUTH OF HILDRETH...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
UPLAND...HEARTWELL...NORMAN AND CAMPBELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4061 9908 4062 9873 4043 9872 4011 9873
4012 9918
TIME...MOT...LOC 0401Z 283DEG 35KT 4054 9887 4035 9895
4024 9898
WIND...HAIL 60MPH 1.50IN
$$
FAY704
WWUS53 KGID 190411
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1111 PM CDT SAT JUN 18 2011
NEC061-099-190430-
/O.CON.KGID.SV.W.0166.000000T0000Z-110619T0430Z/
FRANKLIN NE-KEARNEY NE-
1111 PM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KEARNEY AND NORTHERN FRANKLIN COUNTIES UNTIL 1130 PM CDT...
AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM UPLAND TO 6 MILES SOUTH OF
UPLAND...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
NORMAN AND CAMPBELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4049 9903 4051 9873 4011 9873 4012 9909
TIME...MOT...LOC 0411Z 283DEG 35KT 4036 9889 4031 9883
4022 9886
WIND...HAIL 70MPH 1.50IN
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:26 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 18, 6:26 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 626 PM CDT SAT JUN 18 2011 .AVIATION...00Z TAF. CONVECTION HAS DEVELOPED ACROSS WESTERN NEBRASKA AND KANSAS WITH MORE ISOLATED CONVECTION IN THE VICINITY OF KGRI...AND STORMS MAY REACH KGRI IF THEY HOLD TOGETHER. WINDS WILL BE FAIRLY LIGHT AND VARIABLE OR FROM A LIGHT EASTERLY DIRECTION OVERNIGHT...THEN SHIFTING SOUTHEASTERLY AND INCREASING ON SUNDAY. MOISTURE POOLING IN THE VICINITY MAY LEAD TO SOME PATCHY FOG DEVELOMENT OVERNIGHT...WITH POTENTIAL FOR VSBYS MVFR RANGE. ENHANCED CHCS FOR THUNDERSTORMS EXIST ON SUNDAY TOWARD THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 407 PM CDT SAT JUN 18 2011/ SHORT TERM...TONIGHT THROUGH 12Z MONDAY. PRIMARY FORECAST CONCERNS LIE WITH PRECIPITATION CHANCES THROUGH THE PERIOD. HAVE SEEN DRY CONDITIONS THROUGH THE DAYTIME HOURS ACROSS THE MAJORITY OF THE CWA FOLLOWING THE OVERNIGHT/MORNING ACTIVITY...THE LONE EXCEPTION SO FAR THIS AFTERNOON HAS BEEN A NARROW LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TRYING TO FORM ALONG A WEAK SURFACE BOUNDARY ACROSS PORTIONS OF NC KS. THE ACTIVITY HAS PULSED UP AND DOWN...BUT HAS BEEN KEPT IN CHECK THANKS TO SOME LINGERING CIN IN THE AREA...AND CURRENTLY ISNT AMOUNTING TO MUCH OF ANYTHING MORE THAN A FEW SPRINKLES. BUT ITS CERTAINLY BEING KEPT AN EYE ON IN CASE IT TRIES TO GET GOING AGAIN. THE MAIN SURFACE FRONT IS ACTUALLY A BIT FURTHER SOUTH ACROSS CNTR/NE KS...WITH HIGH PRESSURE SET UP OVER THE CWA AND GRADUALLY SHIFTING EAST. THE MAIN FEATURE OF THE DAY IS THE MID/UPPER LEVEL SHORTWAVE TROUGH...WITH SATELLITE DATA SHOWING IT NOW SWINGING OUT ONTO THE HIGH PLAINS...AND ASSOCIATED THUNDERSTORM ACTIVITY ONGOING ACROSS WRN NE/KS AND ERN CO. MAIN CONCERN FOR THE REST OF THIS AFTERNOON AND INTO TONIGHT WILL BE HOW MUCH OF THIS ACTIVITY SHIFTS EAST AND IMPACTS THE CWA. MODELS ARE KIND OF ALL OVER THE PLACE WITH THE EVOLUTION OF THE CONVECTION...AM EXPECTING AT LEAST SOME OF IT TO BE ABLE TO MAKE IT OVER. RIGHT NOW THERE ARE BASICALLY TWO AREAS OF ACTIVITY...THE PANHANDLE OF NE AND THEN FURTHER SOUTH IN ERN CO...WHICH LOOKS LIKE IT COULD CLIP THE SW PORTIONS OF THE CWA...AND ADJUSTED THE HIGHER POPS TO THAT AREA FOR THIS EVENING. WITH THE INSTABILITY/SHEAR PRESENT THE POTENTIAL FOR SEVERE REMAINS...AND WILL KEEP MENTION GOING IN THE HWO. KEPT ONLY SLIGHT POPS AFTER MIDNIGHT IN CASE OF SOME PRECIPITATION LINGERING AROUND...BUT MAIN FOCUS OF THE LLJ IS NOT IN OUR CWA...AND BY THEN THE SHORTWAVE DISTURBANCE IS EXPECTED TO BE MOVING OFF TO THE EAST...SO MOST OF THE POST 06Z HOURS ARE EXPECTED TO BE RELATIVELY QUIET. AS WE GET INTO SUNDAY...EXPECTING DRY CONDITIONS THROUGH AT LEAST EARLY AFTERNOON...BUT THINGS DO LOOK TO BECOME MORE INTERESTING AS A STRONGER DISTURBANCE TAKES AIM ON THE PLAINS. SIMILAR TO TODAY...ANOTHER MID/UPPER LEVEL SHORTWAVE TROUGH ASSOCIATED WITH THE MAIN LOW/TROUGH SYSTEM OVER THE WRN CONUS/ROCKIES IS EXPECTED TO PUSH OUT ONTO THE PLAINS LATER IN THE AFTERNOON/INTO THE EVENING...SPARKING OFF ANOTHER ROUND OF THUNDERSTORMS. THIS TROUGH IS EXPECTED TO PACK A LITTLE MORE OF A PUNCH...AND WITH THE EXPECTED SURFACE PATTERN ACROSS THE REGION...COULD MAKE FOR A BUSY DAY. DURING THE DAYTIME HOURS...SURFACE LOW PRESSURE IS EXPECTED TO BECOME BETTER ORGANIZED AS THE SHORTWAVE TROUGH APPROACHES...WITH MODELS NOT IN TOO BAD OF AGREEMENT SHOWING THE LOW NEAR THE CENTRAL/SOUTHERN BORDER BETWEEN KS/CO. A TROUGH AXIS IS EXPECTED TO EXTEND TO THE NORTH THROUGH THE HIGH PLAINS...WITH A WARM FRONTAL BOUNDARY TO THE EAST ROUGHLY OVER NRN KS...AND A DRY LINE EVENTUALLY PUSHING THROUGH WRN/CENTRAL KS. ACTIVITY IS EXPECTED TO START OFF ACROSS WRN NEB...WITH A MCS EXPECTED TO DEVELOP AND CROSS THROUGH A GOOD CHUNK OF THE CWA THROUGH THE EVENING/INTO THE OVERNIGHT HOURS AS THE TROUGH SWINGS THROUGH. MOST OF THE CWA SITS ON THE NORTH SIDE OF THE MAIN SFC WARM FRONT...WITH PLENTY OF MOISTURE/WARMER AIR BEING DRAWN IN FROM THE E/SE...RESULTING IN SOME PRETTY HIGH INSTABILITY VALUES BY MID AFTERNOON. ADDING TO THE FUN SUNDAY EVENING/NIGHT WILL BE THE FOCUS OF A STRONG SRLY LLJ (60-70KT) ALSO INTERACTING WITH THE SFC BOUNDARY...WHICH IS EXPECTED TO BE HOVERING SOMEWHERE NEAR THE NE/KS STATE LINE. LARGE HAIL/WINDS/HEAVY RAIN WILL ALL BE A CONCERN...BUT LL SHEAR VALUES WILL ALSO BE BETTER THAN SEEN IN A WHILE...AND THOUGH THE MAIN TORNADO THREAT IS EXPECTED TO BE WITH INITIAL ACTIVITY TO THE WEST...THAT THREAT DOESNT NECESSARILY GO AWAY WITH ITS EASTWARD PROGRESSION. THOSE WITH OUTDOOR PLANS FOR FATHERS DAY...ESPECIALLY LATER IN THE AFTERNOON AND INTO THE EVENING...ARE ENCOURAGED TO STAY UP TO DATE ON THE LATEST FORECAST. THUNDERSTORMS ARE EXPECTED TO LINGER AROUND THE CWA THROUGH THE REMAINDER OF THE OVERNIGHT HOURS...AND ESPECIALLY ACROSS THE NORTHERN HALF OR SO...WITH THE MAIN THREAT TURNING MORE TOWARD HAIL/WIND. TEMPERATURES ARE EXPECTED TO BE WARMER ON SUNDAY THAN TODAY...WITH THE MORE SOUTHERLY FLOW HELPING DRAW WARMER AIR INTO THE CWA...BUT THEY WILL ALSO BE DEPENDENT ON WHERE THE WARM FRONT SETS UP. THE SOUTHERN PORTIONS OF THE CWA ARE EXPECTED TO REACH INTO THE MID 90S...BUT SOME LOCATION CREEPING NEAR THE 100 DEGREE MARK WOULDNT BE A STRETCH. FURTHER NORTH...MID 80S TO NEAR 90 ARE EXPECTED. LONG TERM...MONDAY THROUGH SATURDAY. A STRONG UPPER LEVEL STORM SYSTEM FOR THIS TIME OF YEAR WILL IMPACT THE CENTRAL PLAINS AT THE START OF THE FORECAST PERIOD AND WILL BE THE FOCUS OF THIS FORECAST. THE 12Z GFS AND 12Z ECMWF ARE FAIRLY SIMILAR WITH THE SFC AND UPPER LOW POSITION PROJECTED TO BE OVER NEBRASKA BY MONDAY AFTERNOON. THE GFS IS A BIT FASTER...BUT THE TRACK RIGHT THROUGH THE CENTER OF NEBRASKA IS FAIRLY CONSISTENT WITH THE ECMWF. HOWEVER...THE 12Z NAM IS MUCH FASTER AND FURTHER NORTH WITH THE SYSTEM INDICATING AN UPPER LOW TRACK THROUGH NORTHERN SOUTH DAKOTA AND A SFC LOW POSITION OVER NORTHWEST IOWA BY LATE MONDAY AFTERNOON. THE SREF ENSEMBLE MEAN SHOWS AN UPPER LOW TRACK THAT IS FURTHER SOUTH THAN THE 12Z NAM...BUT FURTHER NORTH THAN THE 12Z GFS AND ECMWF. THE GFS AND ECMWF HAVE A BETTER RECORD WITH STORM TRACKS WHEN IT COMES TO BIG SYNOPTIC SYSTEMS THAN THE NAM. GIVEN HISTORICAL BIASES AND THE DEGREE TO WHICH THE 12Z NAM IS AN OUTLIER...HAVE ESSENTIALLY THROWN OUT THE 12Z NAM FROM MUCH CONSIDERATION IN THIS FORECAST PACKAGE. THERE WILL LIKELY BE TWO PRIMARY AREAS OF CONVECTION ON MONDAY. ONE AREA...WHICH WILL BE THE SEVERE WEATHER THREAT AREA WILL BE ALONG A PREFRONTAL TROUGH IN THE WARM SECTOR OUT AHEAD OF THE LOW. THIS WILL LIKELY SET UP ACROSS EASTERN NEBRASKA AND WILL RESULT IN A NOTEWORTHY SEVERE WEATHER SET UP. HOWEVER...AM CONCERNED THAT THIS SYSTEM MIGHT SLOW DOWN JUST ENOUGH TO RESULT IN POSSIBLE THUNDERSTORM INITIATION IN OUR EASTERN COUNTIES MONDAY AFTERNOON PRIOR TO A QUICK EXODUS EAST OUT OF OUR CWA. THE SECOND AREA OF CONVECTION...WHICH SHOULD FOR THE MOST PART BE NON SEVERE AND MORE SHOWERY...WILL BE POST FRONTAL ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM. THIS WILL BE DEFORMATION BAND RAINFALL IN SOME AREAS NORTHWEST OF THE UPPER LOW AND COULD RESULT IN HEAVY RAIN. OUR FORECAST AREA WILL GENERALLY FALL BETWEEN THESE TWO AREAS OF PRIMARY FOCUS. CONSEQUENTLY...PRECIPITATION CHANCES ON MONDAY WILL REMAIN LOW DUE TO A GENERALLY POOR STORM TRACK FOR OUR AREA TO SEE MUCH. THE UPPER LOW WILL TRACK NORTHEAST INTO SOUTHWEST MINNESOTA ON TUESDAY. THIS WILL STILL BE CLOSE ENOUGH TO CONTINUE SLIGHT POPS FOR VERY ISOLATED INSTABILITY SHOWERS GIVEN THE MAGNITUDE OF COLD AIR ALOFT FOR THIS LATE IN THE SEASON. DRY WEATHER WILL THEN PREVAIL FROM TUESDAY NIGHT THROUGH FRIDAY AS AN UPPER RIDGE BUILDS INTO THE AREA. THE RIDGE MAY FLATTEN SOME BY NEXT WEEKEND AND WILL THROW IN A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY NIGHT INTO SATURDAY...BUT CONFIDENCE THAT FAR OUT IN THIS KIND OF PATTERN IS LOW. AVIATION...18Z TAF. VFR CONDITIONS FORECAST FOR THE MAJORITY OF THIS TAF FORECAST...WITH MAIN AREAS OF CONCERN COMING LATER THIS AFTERNOON/EVENING WITH THUNDERSTORM CHANCES THEN AGAIN EARLY TOMORROW MORNING WITH THE POTENTIAL FOR REDUCED VISIBILITIES. A SHORTWAVE DISTURBANCE MOVING OUT OF THE ROCKIES WILL BRING INCREASING CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF THE REGION...WHICH COULD HAVE AN IMPACT ON THE TERMINAL. CONFIDENCE IS NOT OVERLY HIGH THAT THESE THUNDERSTORMS...WHICH WILL START OUT WEST IN THE HIGH PLAINS THEN SHIFT EAST...WILL DIRECTLY IMPACT THE TERMINAL...WHICH IS WHY IT WAS KEPT IN A TEMPO GROUP. WILL SEE HOW ANY ACTIVITY PROGRESSES THIS AFTERNOON. SURFACE HIGH PRESSURE SET UP OVER A GOOD PORTION OF THE NORTHERN/CENTRAL PLAINS IS KEEPING WINDS GENERALLY EASTERLY THIS AFTERNOON...AND FAIRLY LIGHT WHICH WILL CONTINUE THROUGH MOST OF THE TAF PERIOD. DECIDED TO KEEP THE MENTION OF LOWERED VISBYS GOING FOR EARLY SUN MORNING...WITH MOSTLY CLEAR SKIES AND LIGHT/VARIABLE WINDS...AM CONCERNED ABOUT THE DEVELOPMENT OF SOME PATCHY FOG. TOWARD THE END OF THE TAF PERIOD...MORE SOUTHEASTERLY WINDS DEVELOP WITH THE SFC HIGH SLIDING EAST AND LOW PRESSURE BECOMING BETTER ORGANIZED OVER ERN CO. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 18, 10:03 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1003 PM CDT SAT JUN 18 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 200315- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1003 PM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE LATE EVENING AND EARLY OVERNIGHT HOURS...MAINLY WEST OF A LINE FROM ORD NEBRASKA TO STOCKTON KANSAS. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE EAST OF THIS AREA THROUGH THE VERY EARLY MORNING HOURS SUNDAY...INCLUDING THE REMAINDER OF SOUTH CENTRAL NEBRASKA EXCLUDING GREELEY AND NANCE COUNTIES. THE PRIMARY HAZARDS FROM THESE STORMS ARE LARGE HAIL THE SIZE OF GOLF BALLS AND DAMAGING WINDS OF 70 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AFTERNOON AND EVENING WILL BRING YET ANOTHER CHANCE FOR THUNDERSTORMS TO THE OUTLOOK AREA...AND AGAIN THERE WILL BE THE POTENTIAL FOR SEVERE WEATHER...WHICH COULD BE A BIT MORE WIDESPREAD. THE BEST CHANCES FOR SEVERE WEATHER ARE EXPECTED TO BE ACROSS SOUTH CENTRAL NEBRASKA. GOLF BALL SIZE HAIL...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA ON MONDAY THROUGH TUESDAY. THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MONDAY AFTERNOON EAST OF A HIGHWAY 14 LINE...WHICH RUNS FROM AROUND FULLERTON...TO CLAY CENTER...TO NELSON. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL TO SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY WEST OF A LINE FROM ORD TO STOCKTON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Local storm report, Jun 18, 9:47 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
947 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL ELM CREEK 40.72N 99.38W
06/18/2011 E1.00 INCH BUFFALO NE TRAINED SPOTTER
&&
NWSLocal storm report, Jun 18, 9:49 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
949 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL 8 S ELWOOD 40.47N 99.86W
06/18/2011 E0.25 INCH GOSPER NE CO-OP OBSERVER
PEA SIZE HAIL WITH LOTS OF LIGHTNING AND HEAVY RAIN
&&
NWSSpecial weather statement, Jun 18, 9:55 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
955 PM CDT SAT JUN 18 2011
NEZ061-072>074-082-083-190330-
BUFFALO NE-FURNAS NE-GOSPER NE-HARLAN NE-KEARNEY NE-PHELPS NE-
955 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR PHELPS...NORTHERN KEARNEY...
NORTHERN HARLAN...SOUTHERN GOSPER...NORTHERN FURNAS AND SOUTHWESTERN
BUFFALO COUNTIES UNTIL 1030 PM CDT...
AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF ELM
CREEK TO BERTRAND TO 9 MILES SOUTHWEST OF BERTRAND TO 8 MILES NORTH
OF HOLBROOK...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HOLDREGE...
LOOMIS...
ARAPAHOE...
EDISON...
ATLANTA...
FUNK...
RAGAN...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4044 10010 4044 9999 4048 9999 4062 9966
4068 9945 4067 9942 4071 9937 4061 9897
4066 9917 4028 9919 4025 10011
TIME...MOT...LOC 0256Z 288DEG 26KT 4063 9933 4053 9952
4042 9972 4042 9997
FAYLocal storm report, Jun 18, 9:58 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
958 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST OVERTON 40.74N 99.54W
06/18/2011 E60 MPH DAWSON NE PUBLIC
HEAVY RAIN WITH NICKEL SIZE HAIL AND 60 MILE PER HOUR
WINDS.
&&
NWSLocal storm report, Jun 18, 10:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1038 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 7 N AXTELL 40.58N 99.13W
06/18/2011 E60 MPH KEARNEY NE TRAINED SPOTTER
ESTIMATED 50-60 MPH WINDS AND NICKEL SIZE HAIL
&&
PFANNKUCHLocal storm report, Jun 18, 10:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1039 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL 5 SE HOLDREGE 40.39N 99.31W
06/18/2011 E0.88 INCH PHELPS NE PUBLIC
&&
NWSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:57 PM CDT | Special Weather Statement | GID | Dawson | 33 min |
| Jun 18, 8:32 PM CDT | Special Weather Statement | GID | Dawson | 28 min |
| Jun 18, 8:59 PM CDT | Special Weather Statement | GID | Dawson | 46 min |
| Jun 18, 9:25 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 50 min |
| Jun 18, 9:55 PM CDT | Special Weather Statement | GID | Gosper, Phelps | 35 min |
| Jun 18, 10:11 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Franklin, Harlan, Kearney, Phelps | 49 min |
| Jun 18, 11:14 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 46 min |
| Jun 18, 11:57 PM CDT | Special Weather Statement | GID | Nuckolls, Webster | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.